Aa
Aa
A
A
A
Close
Avatar universal

chronic pain/withdrawals

not so much a question as a whine.  I have loin pain hematuria syndrome.  One of those things that are horrifically painful and few medical professionals believe in.

Anyway,  I'm currently starting my journey with pain management.  Had one appointment,  but we won't get started on anything until appointment 3 or 4.  My nephrologist wrote me a script for vicodin 5/500  90 pills for 30 days.  Uh,  I've had this problems so long,  that is nothing.  I don't want to take percs or stronger because coming down off of them is awful.  Last summer I was on 100mcg fentanyl patches,  weaned to 50 then cold turkey ripped it off.....that was horrible.  Shortly after that I had my diagnosis and had a kidney moved....that helped on one side,  ended up getting pregnant 6 weeks later,  my OB kept me on oxycodone during my pregnancy because I had totally resolved all the pain issues I had.  That kept the pain down, but my baby was born 14 weeks prematurely due to my kidney problems (he's doing wonderfully now)  I am nursing,  the neonatologists weren't concerned about the narcotics because such a small amount gets through the breastmilk.  So I've worked myself down from 10mg of oxy every 4 hours  to the 5mg of hydro every 4 hours,  Thing is,  when I get into a pain cycle,  this does nothing, so I take 10mg of hydro every 4 or 5 hours and grit it out.  

Today I took my last hydro.  I still have some clonidine left over from last year's fentanyl adventure, so I've taken that.  my legs feel jumpy.  I'm taking toradol (non narc) for the pain.

I'm scared that I'm going to go through withdrawals like I did on fentanyl last summer.  Please tell me it won't be that bad.....I can't refill my script until 10/4.  I am home alone with my baby and two older kids.  I really can't just lay in bed until dh gets home.  

We are talking of fitting me with an intrathecal dilaudid pump.  Anyone use one of those.  I'd love to get the same level of pain control I had with the fentanyl without the risks  (I got a defective patch last summer....saw the defect before I put it on)  Scared to death of methadone,  tried it during my pregnancy, but cause huge swelling and didn't absorb well in my system since I only have a 4 ounce stomach, the pills worked better than the liquid.

Guess I just wanted to whine.....
3 Responses
Sort by: Helpful Oldest Newest
Avatar universal
  I am glad that you have the Clonidine as it will be a great help.   Tomorrow call your Dr. and ask for an appt. just to see if you can maybe get in to see him/her sooner.  If not then tell them what is happening with your pain levels and ask them to refill sooner.   This is usually a BIG no-no to most Doctors/nurses,  they may refill for you just this one time, esp. if you ask for an early appt and explain the pain levels.   If they won't do this then your only option it seems is to go thru withdrawls and treat yourself at home.  This will be hard since you are alone but it is doable.  You will just have to take advantage of anytime to rest.   I hope your Dr. will work with you on this but if not then you already know how to help yourself.   I wish you well and hope this works out for you.

Ella
Helpful - 0
547368 tn?1440541785
Hello and Welcome to the Pain Mangement Forum.

Your condition is very rare and predominately affects females. Worldwide, only several hundred cases have been reported. According to what I was able to research it can be associated with chronic pelvic pain.

Ella has offered you some good suggestions. I too think that you need to see your physician as soon a possible. Breast-feeding and taking medications along with withdrawals can be risky and should be monitored closely by a physician.

You are welcome to "whine" here any time. I think we all take turns!! Sometimes it helps. Please keep in touch and let us know how you are doing. Best of luck to you.

Peace,
Tuck

Helpful - 0
Avatar universal
thanks for the welcome guys.  i called my nephrologist, he knows my fears of being labelled a drug seeker, he  assured me he understood and called me in more meds.  i avoid the ER at all costs, even though that is where I should have gone.

the withdrawals weren't as bad as with the fentanyl, go figure, but nursing my baby was hell,  the restless feeling made it hard to sit and the pain hit my supply, so he was nursing longer and more frequently.

i have more questions, but will askj in a different post
Helpful - 0
Have an Answer?

You are reading content posted in the Pain Management Community

Top Pain Answerers
Avatar universal
st. louis, MO
317787 tn?1473358451
DC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
Could it be something you ate? Lack of sleep? Here are 11 migraine triggers to look out for.
Find out if PRP therapy right for you.
Tips for preventing one of the most common types of knee injury.
Here are 10 ways to stop headaches before they start.
Tips and moves to ease backaches